The Moonface Tribe

When I was first diagnosed with Crohn’s, I was informed I would need to do a course of steroids to get my dodgy intestine back on track.

Again, being a total newbie my first thought was ‘Oh god, I am going to look like one of those guys at the gym who can’t wipe their arse cause their muscles are so big they look like T-Rex’. Of course, I ping my trusty friend Dr. Google for more information.

BIG mistake, huge! I quickly learn’t that there are a number of different types of steroids and the ones I would be taking did nothing to my testosterone levels, thankfully no T-Rex arms for me! Phew!

Elation when your facing something like Crohn’s is always short lived. Queue epic list of side affects – facial hair, adult acne, weight gain (huge amounts), re-distribution of fat, hump back and moon face. No actually, MOON FACE – a common terms for swelling of the face that literally makes it round, like the moon.

Dr. Google flooded me with before and after pictures of people who documented the change in their face. Panic set in. I wouldn’t consider myself a hugely vain person, but as someone who hasn’t always liked themselves, constantly dictated by the number on the scales, my face has been one of the areas I haven’t actively hated. Even when I was at my all time heaviest people would revert to the ‘you have such a pretty face’ comment. It was my thing. Let’s be honest, saying ‘you don’t have a huge face given your 50kgs overweight’ doesn’t have the same ring to it.

Faced with the prospect of a changing face, I had to make a choice. I could mope and resign myself to the fact that I would be facing another change or embrace it. I chose to embrace it.

I advised my nearest and dearest of what I could be facing (pun intended). And like the absolute super stars they are, they rallied! I began signing off my text’s with the moon face emoji and they continued to bolster my spirits. Every day I have a moon face check and I am happy to report, no change.

What Dr. Google and his minions don’t tell you is:

  1. Side affects tend to occur when dosage levels are high – mine’s moderate
  2. The longer your on the roids the more you can expect to experience them – I am on them for 6 weeks with my dose decreasing each week
  3. Nobody ever writes good things on forums or social media – good news isn’t as dramatic, is it?

This post is for my people.
My Moon Face Tribe.
The people that are single handily getting me through the days.
The people who love me and will love me know matter what my face looks like.
The people that will always be there and have been there from the beginning.
You know who you are, you know what you do and I love you for it.

Much love,

Mx

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s